Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

July 23, 2021Bibb County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 23, 2021, 2:33 PM EDT for Bibb County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2021, 2:33 PM EDT (18:33 UTC)
Expired
Jul 23, 2021, 3:00 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Wind
40

County Bibb County, GA

The radar

The Robins AFB radar (KJGX), 45 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS82 KFFC 231833
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Fri Jul 23 2021
 
GAZ071-072-082-231900-
Monroe GA-Bibb GA-Jones GA-
233 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...NORTHERN
BIBB AND SOUTHWESTERN JONES COUNTIES UNTIL 300 PM EDT...

At 233 PM EDT...a strong thunderstorm was over Arkwright, or 7 miles
northwest of Macon...moving south at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Payne, Payne City, Cross Keys, Wesleyan, Lake Tobesofkee,
Bolingbroke, Arkwright, Dames Ferry, Plant Scherer and Jarrell
Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3306 8381 3309 8363 3282 8358 3278 8368
      3282 8383
TIME...MOT...LOC 1833Z 359DEG 6KT 3292 8371 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 23, 1:40 PM EDT, 53 minutes earlier.

Area forecast discussion, Jul 23, 1:40 PM EDT, 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
140 PM EDT Fri Jul 23 2021

...18Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 1202 PM EDT Fri Jul 23 2021/
UPDATE...

Short-term forecast grids remain on track. Better coverage of
afternoon convection expected across our central Georgia counties,
but isolated convection remains possible across the north. Despite
minimal adjustments to the grids, will re-issue products to remove
morning references. Fog has dissipated, but hazy conditions will
persist through the afternoon.

20

&&

.PREV DISCUSSION... /Issued 746 AM EDT Fri Jul 23 2021/

..12Z Aviation Area Forecast Discussion...

PREV DISCUSSION... /Issued 457 AM EDT Fri Jul 23 2021/

SHORT TERM /Today through Saturday/...

A weak high pressure system extending from the surface to the mid-
levels currently sits over the northern Gulf, roughly 250 miles
south of LIX. Closer to home, a stationary boundary rests across
North Georgia, though battered and bruised as mesoanalysis of the
Theta-E and dewpoint gradients show the boundary is mostly washed
out as of early Thursday morning. One of the sharpest
differentiations between the two airmasses may actually be between
precipitable water and vertically-integrated smoke originating from
wildfires in the Northwest. PWATS in the southern airmass seem to
range between 1.5-2+ inches with the northern airmass being
inundated with smoke from the northwest mid/upper level flow regime
bringing near-surface smoke concentrations to roughly 15-25
micrograms per cubic meter according to recent HRRR model runs
(p.s., that's a lot!). Throughout the day, a pressure minima of the
GA/SC coastline is expected to gain a bit of strength and
organization which may organize the boundary and push it further
south through the forecast area, but to what extent remains unclear.
CAMs have shown the best chances for showers and thunderstorms to
remain along and south of this potential frontal push with quite a
bit of uncertainty of coverage between different high-res,
convective models. This low-pressure system, expected to move over
the warm Gulf Stream has also caught the eye of the NHC as a
possible area of tropical development, but at this time chances
remain low.

By Saturday, high pressure will sneak down along the eastern side of
the Appalachians, bringing some drier air with it that will push
into southern and eastern Georgia, leaving a strip of higher
moisture along the I-85 corridor where scattered rain/thunder
chances will be focused.

Mostly clear skies, high RH, and a possible boost of cloud
condensation nuclei provided by low-level smoke particulates will
also form patchy fog across the forecast area this morning as well
as Saturday morning. Highs expected in the low 90s, outsides of mid-
80s in the higher terrain, with mostly low 70s for morning lows.

Thiem

LONG TERM /Saturday Night through Thursday/...

A persistent pattern will continue through the long term with a
broad upper ridge over the central and southern states...and an
upper trough over the northeast. This should bring some drier air
to the area and PWAT values lowering generally below 2.00 inches.
Even with a slightly drier pattern...latest model guidance still
indicates diurnal convection. By the first of the week the upper
trough deepens and pushes a frontal boundary into the southern
Appalachians. The front stalls and washes out by the end of the
period. Pops have mostly been kept in the chance category during
the daytime hours and slight chance or less overnight through
Thursday. Only very small chances of tropical low formation on
stationary front off the GA/FL coasts this weekend. Even if that
were to happen...storms would likely move north along the mid-
Atlantic coast.

41

&&

.AVIATION...
18Z Update...

VFR conditions predominate across the majority of the forecast area,
outside of isolated to scattered convection, through 00Z/06Z. MVFR
or lower visibilities expected to become somewhat widespread again
06Z through around 14Z. Although best coverage of convection will be
across central Georgia resulting in TEMPO TSRA for KCSG & KMCN,
enough development just southeast of the Atlanta metro area to put
the VCSH back into the metro area TAFs for this afternoon. Will need
to keep an eye on development for possible TEMPO TSRA. Northwest to
northeast winds 3-6kt become light (3kt or less) and variable after
00Z. Winds increase back into the 3-6kt range out of the east after
12Z.

//ATL Confidence...18Z Update...

Medium all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  71  90  71 /  30  30  30  10
Atlanta         92  72  90  71 /  20  20  30  10
Blairsville     87  66  85  66 /  30  20  40  20
Cartersville    94  71  91  71 /  20  10  30  10
Columbus        94  73  93  72 /  50  30  30  10
Gainesville     91  71  88  71 /  30  20  40  20
Macon           94  72  94  70 /  30  20  20  10
Rome            95  71  93  72 /  10  10  20  10
Peachtree City  92  71  90  71 /  30  20  30  10
Vidalia         94  72  92  70 /  30  20  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....41
AVIATION...20
Hazardous weather outlook, Jul 23, 11:26 AM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1126 AM EDT Fri Jul 23 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1126 AM EDT Fri Jul 23 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening. A few storms could become
strong and capable of producing very heavy rain, gusty winds, and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous thunderstorms are possible across north and
central Georgia Saturday through Thursday...mainly in the
afternoon and evening. A few storms could become strong and
capable of producing locally heavy rain heavy rain... gusty winds
and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 23, 12:59 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1259 PM EDT Fri Jul 23 2021

GAZ083-095-231730-
Houston GA-Twiggs GA-
1259 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOUSTON AND
SOUTHWESTERN TWIGGS COUNTIES UNTIL 130 PM EDT...

At 1258 PM EDT...a strong thunderstorm was over Huber, or 10 miles
west of Jeffersonville...moving south at 10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Warner Robins, Centerville, Robins Air Force Base, Marion,
Tarversville, Bullard, Elberta, Fitzpatrick, Ripley and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3258 8372 3268 8366 3266 8360 3267 8360
      3268 8361 3270 8361 3270 8360 3274 8360
      3274 8358 3278 8353 3276 8339 3251 8341
TIME...MOT...LOC 1658Z 014DEG 9KT 3271 8352

WIND...40MPH
Special weather statement, Jul 23, 1:58 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
158 PM EDT Fri Jul 23 2021

GAZ095-231830-
Houston GA-
158 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 230 PM
EDT...

At 157 PM EDT...a strong thunderstorm was centered near Kathleen, or
7 miles northeast of Perry...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Perry, Warner Robins, Hayneville, Sand Bed, Houston Lake, Grovania,
Elko, Grove Park, Moss Oak, Bonaire, Henderson, Kathleen, Klondike,
Clinchfield and Meadowdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3229 8377 3239 8383 3257 8366 3253 8354
      3253 8353 3251 8352 3250 8352 3249 8351
      3239 8353 3229 8362
TIME...MOT...LOC 1757Z 024DEG 15KT 3250 8362

WIND...40MPH
Special weather statement, Jul 23, 2:29 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 PM EDT Fri Jul 23 2021

GAZ095-105-231900-
Dooly GA-Houston GA-
229 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY AND SOUTHERN
HOUSTON COUNTIES UNTIL 300 PM EDT...

At 229 PM EDT...a strong thunderstorm was over Unadilla, or 12 miles
north of Vienna...moving south at 20 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Unadilla and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3218 8387 3235 8378 3230 8361 3225 8361
      3225 8362 3223 8361 3215 8363 3211 8380
TIME...MOT...LOC 1829Z 021DEG 17KT 3226 8372

WIND...50MPH
Special weather statement, Jul 23, 2:33 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
233 PM EDT Fri Jul 23 2021

GAZ071-072-082-231900-
Monroe GA-Bibb GA-Jones GA-
233 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...NORTHERN
BIBB AND SOUTHWESTERN JONES COUNTIES UNTIL 300 PM EDT...

At 233 PM EDT...a strong thunderstorm was over Arkwright, or 7 miles
northwest of Macon...moving south at 5 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Payne, Payne City, Cross Keys, Wesleyan, Lake Tobesofkee,
Bolingbroke, Arkwright, Dames Ferry, Plant Scherer and Jarrell
Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3306 8381 3309 8363 3282 8358 3278 8368
      3282 8383
TIME...MOT...LOC 1833Z 359DEG 6KT 3292 8371

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:59 PM EDTSpecial Weather StatementFFCTwiggs31 min
Jul 23, 1:33 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs42 min
Jul 23, 1:58 PM EDTSpecial Weather StatementFFCHouston32 min
Jul 23, 2:29 PM EDTSpecial Weather StatementFFCDooly31 min
Jul 23, 2:56 PM EDTSpecial Weather StatementFFCWilcox34 min
Jul 23, 3:36 PM EDTSpecial Weather StatementFFCJones24 min
Jul 23, 4:04 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson41 min
Jul 23, 4:12 PM EDTSpecial Weather StatementFFCForsyth33 min
Jul 23, 5:11 PM EDTSpecial Weather StatementFFCDeKalb34 min
Jul 23, 5:26 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton34 min
Jul 23, 5:51 PM EDTSpecial Weather StatementFFCDeKalb24 min
Jul 23, 6:07 PM EDTSpecial Weather StatementFFCDeKalb38 min
Jul 23, 6:10 PM EDTSpecial Weather StatementFFCForsyth35 min
Jul 23, 6:22 PM EDTFlash Flood WarningFFCDeKalb, Fulton4 hr
Jul 23, 6:46 PM EDTFlash Flood WarningFFCDeKalb4 hr
Jul 23, 7:01 PM EDTRiver Flood WarningFFCDeKalb96 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.